Any ideas why this might happen?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 1/31/2008 12:42 PM (GMT -7)   

I'm curious if anyone has any idea why this kind of thing would happen...  I go along every day with (lucky me) only about 4-7 bms each day.  (This is  a huge improvement after the Prochymal trial healing.)  I always have pain during the time my bowels are active (whether in the bathroom or not).  I haven't thrown up from the pain/spasms since June when I went into the hospital after hemorrhaging. 

 

Well, yesterday I felt "normal" and actually thought I was having  a pretty good day.  The abdominal "mass" that I had a couple weeks ago must have been swelling because it had pretty much resolved.  I ate mostly soup or bread for a week while hoping for it to resolve.  Anyway, about 11am yesterday, after feeling like I was doing well, the bathroom trips hit and they hit hard.  I was glued to the toilet for 3 hours.  After an hour I threw up too, I think pain/spasming.  I did not feel nauseous, necessarily.  I swear I felt like I was prepping, but it hurt ten times more and there was vomiting. 

 

Does anyone know why this might happen?  I've wracked my brain and cannot think of any food that I might have eaten to cause it.  I have hardly eaten since so I've only passed a little mucous since.

 

Thanks...  Shari

 

no meds, just VSL#3, waiting for some new trial or to try Tysabri


belleenstein
Veteran Member


Date Joined Feb 2007
Total Posts : 1010
   Posted 1/31/2008 1:07 PM (GMT -7)   
When the bowel is extra cranky because of inflammation etc, it can over-react, just like we over-react emotionally when we are scared, tired or stressed. It sounds like your bowel is just extra excitable right now and every stimulant (food) is causing it to go into hyper-drive. I've been like this before and I'm always surprised when the vomiting comes literally out of nowhere. I can never figure out whether the pain causes the vomiting or whether the vomiting excites the bowel and causes the pain. Whichever, it is nasty stuff when you need a bucket in front of you while you are on the toilet.

Sounds like you need meds asap to get this settled. In the meantime, I sense that you are perhaps blaming yourself (wondering what you've eaten) for why you are feeling the way you do. Food is not causing your bowel to get into this state, and yes, some foods might make symptoms worse, but they won't cause the inflammation and ulcerations that make for a cranky bowel. It's the disease that's making you sick, not what you are eating. It sounds like you are trying to be very cautious with food, so ease up on yourself and understand that sometimes we just can't make it better no matter how hard we try to do the "right" thing.

You are being incredibly strong in the face of these miserable symptoms. When you see your physician, try not to minimize what you are going through.
Belleenstein:

30+ years living with Crohn's.


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 1/31/2008 1:09 PM (GMT -7)   
Did you go back to a more regular diet than the soup and bread you were eating? I was thinking maybe your trying to go back on a regular diet is making your body rebel. Just a thought! Hope you get feeling better soon or even better get a med that will work for you, so you can get back to the business of living. ((BIG HUGS))
Been living with Crohn's Disease for 32 years.  Currently on Asacol, Prilosec 60 mg, Estrace, Prinivil, Diltiazem, Percoset prn for pain and Calcium.  Resections in 2002 and 2005.  Recently diagnosed with Fibromyalgia and doing tests to see if I have Inflammatory Arthritis or AS.


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 1/31/2008 1:21 PM (GMT -7)   
Thanks you guys. I was so sad (still am)... I really thought I was still stable after the prochymal in September. I guess it only lasted so long and wasn't enough to maintain longer. Unfortunately, unless I go back on steroids (which I might have to) there is nothing to do right now. I am hoping to get into a trial for a new Pfizer compound CP-690,555 (in phase 2) but enrollment won't begin for a month or so. It's not even listed yet... but the trial coordinator assures me it's really coming soon. Tysabri will come after that. I am scared of it, just glad to have another option. I am scared that while I am waiting something will happen and I will end up back in ER or having that perm. ileostomy... I just am not ready to give in, but if I plummet downhill again I can only last so long...
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:55 AM (GMT -7)
There are a total of 2,732,069 posts in 300,986 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
258 Guest(s), 10 Registered Member(s) are currently online.  Details
imagardener2, Michael_T, ASAdvocate, ks1905, colitisteen98, Traveler, JamesE, Mister Mike, multifacetedme, joee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer